Having stomach pain after taking nexium for GERD. Should I quit nexium and continue with omerprazole?
User rating for this question
I had been taking 40 mg p/d of Nexium for a year GERD. Near the end of taking it for a year I would take it on and off as was needed. I thought it was giving me cramps so I stopped. I got bad acid reflux as a result. The lower stomach cramping stopped and it turned into stomach pain mostly under my left rib and back. I was tested and found positive for H pyroli bacteria and just finished 14 days of antibiotics. Along with the antibiotics I was prescribed 2 x daily 20 mg of omerprazole. The omerprazole ran out yesterday. I took a 40 g Nexium last evening at bed time to replace the omerprazole. Today my stomach pains have returned. Should I quit the nexium and continue the 2 x daily omerprazole.
Posted Thu, 28 Nov 2013 in General Health
Answered by Dr. Rakesh Madhyastha 1 hour later
Brief Answer: Continue omeprazole Detailed Answer: Hello Thanks for the query Thank you for the detailed history, eventhough omeprazole and nekisum come under the same group of drugs called proton pump inhibitors and neksium is the stronger and long acting among the two somehow you are not compatible with Neksium. You could continue taking omeprazole daily instead of neksium I would like to add here that in GERD a small dose domperidone usually helps with the acid refulx but if you are symptom free with just omeprazole then the addition of domperidone is not required I hope I was of help, if you have any further queries please get back to me I wish you good health Regards
Follow-up: Having stomach pain after taking nexium for GERD. Should I quit nexium and continue with omerprazole? 2 days later
Taking the omerprazole twice daily- at breakfast and before bed, has reduced my stomach pain to where it is occasionally uncomfortable. When ever I feel heartburn or stomach pain coming on through the day I take a few antacids. I plan to take a 150 mg zantac in the evening to help with my gerd overnight. Is this okay.
Answered by Dr. Rakesh Madhyastha 3 minutes later